Alert archive / Illinois / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 259, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jul 13, 2006, 6:36 PM CDT for Morgan County, Scott County, Illinois. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2006, 6:36 PM CDT (23:36 UTC)
- Expired
- Jul 13, 2006, 7:16 PM CDT
- In force
- 40 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
Counties Morgan County, IL, Scott County, IL
The radar
The Lincoln radar (KILX), 102 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.6 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 495 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 769 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KILX 132336
SVRILX
ILC137-171-140030-
/O.NEW.KILX.SV.W.0259.060713T2336Z-060714T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
636 PM CDT THU JUL 13 2006
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SCOTT COUNTY IN WEST CENTRAL ILLINOIS...
MORGAN COUNTY IN WEST CENTRAL ILLINOIS...
* UNTIL 730 PM CDT.
* AT 636 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
SOUTHWEST OF BLUFFS...OR ABOUT 9 MILES NORTHEAST OF PITTSFIELD...
AND WAS MOVING EAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
BLUFFS...
EXETER...
WINCHESTER...
CHAPIN...
ALSEY...
MANCHESTER...
JACKSONVILLE...
MURRAYVILLE...
OTHER LOCATIONS IN THE WARNING INCLUDE...ALEXANDER...FRANKLIN...
LITERBERRY...MEREDOSIA AND WOODSON.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3986 9056 3969 9063 3954 9056 3954 9005
3987 9006
$$
HJS1 follow-up statement
000
WWUS53 KILX 140016
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
716 PM CDT THU JUL 13 2006
ILC137-171-140026-
/O.CAN.KILX.SV.W.0259.000000T0000Z-060714T0030Z/
MORGAN-SCOTT-
716 PM CDT THU JUL 13 2006
...THE SEVERE THUNDERSTORM WARNING FOR MORGAN AND SCOTT COUNTIES IS
CANCELLED...
AT 705 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...THUS THE WARNING HAS BEEN CANCELLED.
LAT...LON 3986 9056 3969 9063 3954 9056 3954 9005
3987 9006
$$
HJSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 2:50 PM CDT, 3 hours 46 minutes earlier.
Area forecast discussion, Jul 13, 2:50 PM CDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 250 PM CDT THU JUL 13 2006 .DISCUSSION...LATEST SURFACE ANALYSIS HAD A TROF EXTENDING NORTH/SOUTH THROUGH THE PLAINS...WITH A WEAK WARM FRONT/TROF EXTENDING SOUTHEAST FROM THE DAKOTAS INTO CENTRAL ILLINOIS. ALOFT... A WEAK SHORT WAVE WAS MOVING FROM MISSOURI INTO ILLINOIS....WITH A MORE VIGOROUS SHORT WAVE MOVING ACROSS THE NORTHERN AND CENTRAL PLAINS. MAIN CONCERNS OVER THE NEXT FEW DAYS REVOLVE AROUND PRECIPITATION CHANCES THE NEXT 24-36 HOURS AND HOW HOT IT WILL GET. 12Z MODELS IN GOOD OVERALL AGREEMENT THROUGH THE PERIOD...AT LEAST WITH RESPECT TO THE MAIN FEATURES EXPECTED TO IMPACT REGION. GUIDANCE TEMPERATURES CLOSE AS WELL AND WILL GO WITH A BLEND FOR THE MOST PART. HOWEVER...THE COOLER NUMBERS ARE FAVORED TOMORROW WITH THE CONVECTION/DEBRIS THAT WILL BE AROUND. SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT... TONIGHT...MAINLY DIURNAL CONVECTION WILL SLOWLY LIFT INTO/DEVELOP OVER FORECAST ARE FROM SOUTHWEST OVER WEAK SURFACE BOUNDARY...AIDED BY A WEAK UPPER WAVE. WESTERN SECTIONS OF THE FORECAST AREA MAY GET IN ON THE TAIL END OF A MCS (DEVELOPING OVER NEBRASKA AND IOWA AT THE MOMENT) BY LATE TONIGHT. THIS MCS IS DEVELOPING ON THE LEADING EDGE OF A FAIRLY VIGOROUS UPPER TROF AND NOSE OF BETTER LOW LEVEL MOISTURE/WAA. VERY WARM/MOIST AIRMASS AND SLOW STORM MOVEMENT WILL CONTINUE TO MAKE HEAVY RAINFALL THE PRIMARY THREAT. FOG DEVELOPMENT IS EXPECTED ONCE AGAIN TONIGHT WITH MOIST SOIL/LOW LEVEL AIRMASS AND LIGHT WINDS...BUT CLOUDS FROM CONVECTIVE DEBRIS SHOULD KEEP IT FROM GETTING AS DENSE AS LAST NIGHT. FRIDAY/FRIDAY NIGHT...PLAINS UPPER WAVE AND ASSOCIATED SURFACE TROF WILL PASS THROUGH THE REGION DURING THE DAY AND EARLY EVENING HOURS. THE FORCING FROM THESE FEATURES AND ANY RESIDUAL BOUNDARIES FROM NOCTURNAL CONVECTION WILL CONTINUE THE THREAT OF SHOWERS/STORMS THROUGH THE DAY. THE THREAT WILL GRADUALLY END FROM WEST/EAST WITH THE PASSAGE OF THE UPPER/SURFACE TROFS. SATURDAY THROUGH SUNDAY NIGHT...UPPER/SURFACE RIDGING WILL GRADUALLY BUILD THROUGH THE PERIOD. THIS WILL SIGNAL THE START OF THE INCREASE IN HEAT/HUMIDITY THAT WILL BE WITH US FOR THE NEXT WEEK. THE THREAT FOR EXCESSIVE HEAT HEADLINES WILL NEED TO BE MONITORED. LONG TERM...MONDAY THROUGH THURSDAY...MODELS/ENSEMBLES IN REASONABLE AGREEMENT THROUGH THE PERIOD. OVERALL TREND IS TOWARD HOT/HUMID... BUT RAIN FREE CONDITIONS. MAIN BELT OF THE WESTERLIES WILL NOT BE TOO FAR TO OUR NORTH...LYING MAINLY NEAR THE U.S./CANADA BORDER AND INTO THE UPPER MIDWEST/GREAT LAKES REGION...WITH RATHER FLAT RIDGING TO THE SOUTH OF THIS AREA. IT WOULD NOT TAKE MUCH OF A SHIFT OR BUCKLE IN THIS FLOW PATTERN TO BRING A CHANCE OF CONVECTION TO FORECAST AREA...BUT WILL LEAVE THINGS DRY FOR NOW. FORECAST 850 MB TEMPERATURES SHOULD REMAIN AT LEAST 20C THROUGH THE PERIOD... SUPPORTING HIGH TEMPERATURES HOLDING IN THE 90S. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && BAK
Hazardous weather outlook, Jul 13, 11:55 AM CDT, 6 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1155 AM CDT THU JUL 13 2006 ILZ027>031-036-037-040>042-047>051-141100- KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-SCHUYLER- MASON-LOGAN-CASS-MENARD-SCOTT-MORGAN-SANGAMON- 1155 AM CDT THU JUL 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED DURING THE AFTERNOON AND EVENING HOURS. NO ORGANIZED SEVERE WEATHER THREAT IS EXPECTED... HOWEVER GUSTY WINDS AND VERY HEAVY RAINFALL WILL BE POSSIBLE WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A CHANCE OF THUNDERSTORMS ON FRIDAY AS AN UPPER LEVEL DISTURBANCES APPROACHES THE REGION. NO ORGANIZED SEVERE WEATHER THREAT IS EXPECTED...BUT HEAVY RAINFALL AMOUNTS WILL BE POSSIBLE FROM THE STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. ILZ038-043>046-052>057-061>063-066>068-071>073-141100- MCLEAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CHRISTIAN-MACON-MOULTRIE- DOUGLAS-COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER- CRAWFORD-CLAY-RICHLAND-LAWRENCE- 1155 AM CDT THU JUL 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING... BUT NO SEVERE WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A CHANCE OF THUNDERSTORMS ON FRIDAY AS AN UPPER LEVEL DISTURBANCE APPROACHES THE REGION. NO ORGANIZED SEVERE WEATHER THREAT IS EXPECTED...BUT HEAVY RAINFALL AMOUNTS WILL BE POSSIBLE FROM THE STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. BARNES
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 12:26 AM CDT | Dense Fog Advisory | ILX | Champaign, Christian, Clark, Clay, Coles, Crawford and 19 more | 9 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.